MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 05/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2): patient''s date of birth unk.B6): relevant tests/laboratory data unk.H3): the device was discarded, thus no investigation could be completed.H6): embolism is a known risk of complication with use of the turbo-power device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced on (b)(6) 2023 (as part of a japan turbo pms study) to treat a 100% occluded lesion in the left proximal superficial femoral artery (sfa).Prior to the procedure, it was reported that a distal embolic protection device was placed within the patient.Multiple devices (spectranetics turbo-elite laser atherectomy catheter, spectranetics turbo-power laser atherectomy catheter, and drug coated balloon) were used to treat the patient.It was not reported that angiograms were taken after use of the turbo-elite; however, immediately after use of the turbo-power, angiograms revealed a new embolization, despite the embolic protection device being in use.The physician reported the embolization as a peripheral vascular infarction, but no further detail was available, and no intervention was performed after the embolization was discovered.The procedure continued with a plain old balloon angioplasty (poba); angiograms were taken immediately after use of poba as well, with the embolization remaining.A kaneka corporation thrombuster aspiration catheter was used after poba to remove the embolization, and the procedure was completed, with the occlusion being reduced from 100% to 25%.The patient was discharged on (b)(6) 2023.Subsequently, it was reported that 14 days post the initial procedure, the patient died on (b)(6) 2023.The cause of death is unk, as there is no information available to confirm that use of the turbo-power caused the patient's death.This event is being reported out of an abundance of caution, to capture the turbo-power when embolization was detected immediately after its use, with no intervention implemented at that time.This report does not capture the patient's death since the patient died 14 days post-procedure.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TURBO-POWER LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17652038
Report Number3007284006-2023-00020
Device Sequence Number7380787
Product Code MCW
UDI-Device Identifier00813132026783
UDI-Public(01)00813132026783(17)240929(10)FTS22J16A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2024
Device Model Number420-050
Device Catalogue Number420-050
Device Lot NumberFTS22J16A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRUG COATED BALLOON MANUFACTURER/SIZE UNK; GUIDE CATHETER MANUFACTURER/SIZE UNK; GUIDE WIRE MANUFACTURER/SIZE UNK; INTRODUCER SHEATH MANUFACTURER/SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS TURBO-ELITE LASER CATHETER
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceAsian